I had a very bad reaction to taking metronidazole for only three days and now one month later still lingering issues. The only other medication I take is effexor for many years. Now I find out that the two can have a drug interaction that is not listed on it or was advised to me from the pharmacy or dr who gave it to me. The first couple days had crazy mood swings and irritability, by the third day had crazy vertigo, dizziness and nausea , mood changes, depression, which even though stopped the medication has lingered. I felt like it was slowly getting better real slow but then I missed one effexor pill and felt symptoms all over again. I see both of these meds may cause seratonin syndrome and metronidazole can cause neurological problems. Has anyone had a similar problem? Did or when did it get better? And how? This has been the worst experience of my life. Thanks Melissa
They are all side effects of metronidazole. Not any interaction. Missing effexor can cause withdrawal which will give you the symptoms too. Where did you hear that about an interaction? Its not in the literature. metronidazole isn't thought to cause serotonin syndrome. It can cause peripheral neuropathy. You didn't have any alcohol while you were taking it did you? This doesn't have to be the stuff you drink but can be in liquid medicine and mouth wash.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Apr 2015 • 1 answer
Updated 9 Jul 2017 • 1 answer
Updated 18 Jan 2018 • 4 answers
Updated 26 Oct 2017 • 1 answer
Updated 6 Jan 2018 • 1 answer